Alert archive / Indiana / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 21, NWS Paducah, KY

March 11, 20265 counties in Indiana

NWS Paducah, KY issued this severe thunderstorm warning at Mar 11, 2026, 6:27 AM CDT for 5 counties in Indiana. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2026, 6:27 AM CDT (11:27 UTC)
Expired
Mar 11, 2026, 7:15 AM CDT
In force
48 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Gibson County, IN, Pike County, IN, Posey County, IN, Vanderburgh County, IN, Warrick County, IN

The radar

The Evansville,IN radar (KVWX), 50 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 6:41 AM CDTTSTM WND DMG4 Ne Fort Branch, INTrees down.
Mar 11, 6:53 AM CDTTSTM WND DMGElberfeld, INTree down in Elberfield.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 5:22 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2012 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
2.8
Supercell composite
15.0

Open this sounding in Storm Lab

The text

As transmitted.

895 
WUUS53 KPAH 111127
SVRPAH
INC051-125-129-163-173-111215-
/O.NEW.KPAH.SV.W.0021.260311T1127Z-260311T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
627 AM CDT Wed Mar 11 2026

The National Weather Service in Paducah has issued a

* Severe Thunderstorm Warning for...
  Northwestern Warrick County in southwestern Indiana...
  Southeastern Gibson County in southwestern Indiana...
  Northwestern Vanderburgh County in southwestern Indiana...
  Northeastern Posey County in southwestern Indiana...
  Pike County in southwestern Indiana...

* Until 715 AM CDT/815 AM EDT/.

* At 627 AM CDT/727 AM EDT/, a severe thunderstorm was located over
  Cynthiana, or 9 miles southwest of Fort Branch, moving northeast at
  55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Fort Branch, Oakland City, Haubstadt, Darmstadt, Poseyville,
  Lynnville, Winslow, Cynthiana, Blairsville, Elberfeld, Francisco,
  Somerville, Spurgeon, and Mackey.

This includes the following highways...
 Interstate 69 in Indiana between Mile Markers 20 and 44.
 Interstate 64 in Indiana between Mile Markers 10 and 37.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1100 AM CDT/noon EDT/ for
southwestern Indiana.

&&

LAT...LON 3852 8709 3852 8708 3851 8708 3851 8707
      3828 8707 3805 8776 3817 8786 3852 8715
      3852 8714 3853 8713 3853 8712 3854 8711
      3854 8710
TIME...MOT...LOC 1127Z 240DEG 50KT 3815 8770 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JGG
2 follow-up statements
943 
WWUS53 KPAH 111152
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
652 AM CDT Wed Mar 11 2026

INC129-111202-
/O.CAN.KPAH.SV.W.0021.000000T0000Z-260311T1215Z/
Posey IN-
652 AM CDT Wed Mar 11 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POSEY COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has  moved out of 
the warned area.  Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 AM CDT/noon EDT/ for
southwestern Indiana.

&&

LAT...LON 3852 8709 3852 8708 3851 8708 3851 8707
      3828 8707 3811 8759 3827 8765 3852 8715
      3852 8714 3853 8713 3853 8712 3854 8711
      3854 8710
TIME...MOT...LOC 1152Z 240DEG 49KT 3832 8732 

$$

INC051-125-163-173-111215-
/O.CON.KPAH.SV.W.0021.000000T0000Z-260311T1215Z/
Warrick IN-Gibson IN-Vanderburgh IN-Pike IN-
652 AM CDT Wed Mar 11 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM
CDT/815 AM EDT/ FOR NORTHWESTERN WARRICK...SOUTHEASTERN GIBSON...
NORTH CENTRAL VANDERBURGH AND PIKE COUNTIES...

At 652 AM CDT/752 AM EDT/, a severe thunderstorm was located over
Oakland City, moving northeast at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Fort Branch, Oakland City, Haubstadt, Lynnville, Winslow, Elberfeld,
Francisco, Somerville, Spurgeon, and Mackey.

This includes the following highways...
 Interstate 69 in Indiana between Mile Markers 20 and 44.
 Interstate 64 in Indiana between Mile Markers 22 and 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 AM CDT/noon EDT/ for
southwestern Indiana.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3852 8709 3852 8708 3851 8708 3851 8707
      3828 8707 3811 8759 3827 8765 3852 8715
      3852 8714 3853 8713 3853 8712 3854 8711
      3854 8710
TIME...MOT...LOC 1152Z 240DEG 49KT 3832 8732 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JGG
667 
WWUS53 KPAH 111201
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
701 AM CDT Wed Mar 11 2026

INC163-111211-
/O.CAN.KPAH.SV.W.0021.000000T0000Z-260311T1215Z/
Vanderburgh IN-
701 AM CDT Wed Mar 11 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL VANDERBURGH
COUNTY IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area.  Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1100 AM CDT/noon EDT/ for
southwestern Indiana.

&&

LAT...LON 3852 8709 3852 8708 3851 8708 3851 8707
      3828 8707 3817 8742 3836 8745 3852 8715
      3852 8714 3853 8713 3853 8712 3854 8711
      3854 8710
TIME...MOT...LOC 1201Z 240DEG 50KT 3838 8718 

$$

INC051-125-173-111215-
/O.CON.KPAH.SV.W.0021.000000T0000Z-260311T1215Z/
Warrick IN-Gibson IN-Pike IN-
701 AM CDT Wed Mar 11 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM
CDT/815 AM EDT/ FOR NORTHWESTERN WARRICK...SOUTHEASTERN GIBSON AND
PIKE COUNTIES...

At 701 AM CDT/801 AM EDT/, a severe thunderstorm was located over
Winslow, or 9 miles southeast of Petersburg, moving northeast at 60
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Oakland City, Lynnville, Winslow, Francisco, Somerville, Spurgeon,
and Mackey.

This includes the following highways...
 Interstate 69 in Indiana between Mile Markers 28 and 44.
 Interstate 64 in Indiana between Mile Markers 33 and 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 AM CDT/noon EDT/ for
southwestern Indiana.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3852 8709 3852 8708 3851 8708 3851 8707
      3828 8707 3817 8742 3836 8745 3852 8715
      3852 8714 3853 8713 3853 8712 3854 8711
      3854 8710
TIME...MOT...LOC 1201Z 240DEG 50KT 3838 8718 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JGG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 1:31 AM CDT, 4 hours 56 minutes earlier. Its key messages:

  • A slight risk of severe thunderstorms continues for all of the Quad State with the exception of southeast Missouri. Damaging winds will be the main threats, but a couple tornadoes and marginally severe hail reports are also possible.
  • Southwest winds of 15-25 mph will gust as high as 40 mph at times through this afternoon over portions of west KY and southwest IN. HREF probabilities show a 70-80% chance of exceeding 40 mph, which is Wind Advisory Criteria.
  • A brief cooldown into the 50s for highs will arrive behind the cold front for tonight into Thursday. Lows will drop to near freezing tonight with highs only in the 50s for Thursday. More seasonal temperatures in the 60s and 70s are anticipated for Friday through the weekend.
  • Cold temperatures are expected to start the new week. Highs will be in the 40s and lows in the 20s! The chance of reaching or exceeding 45 degrees Monday is less than 20% over the entire region. There is an 80% chance the north stays in the 30s for highs Monday.
Area forecast discussion, Mar 11, 1:31 AM CDT, 4 hours 56 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
131 AM CDT Wed Mar 11 2026

.KEY MESSAGES...

- A slight risk of severe thunderstorms continues for all of
  the Quad State with the exception of southeast Missouri.
  Damaging winds will be the main threats, but a couple
  tornadoes and marginally severe hail reports are also
  possible.

- Southwest winds of 15-25 mph will gust as high as 40 mph at
  times through this afternoon over portions of west KY and
  southwest IN. HREF probabilities show a 70-80% chance of
  exceeding 40 mph, which is Wind Advisory Criteria.

- A brief cooldown into the 50s for highs will arrive behind
  the cold front for tonight into Thursday. Lows will drop to
  near freezing tonight with highs only in the 50s for Thursday.
  More seasonal temperatures in the 60s and 70s are anticipated
  for Friday through the weekend.

- Cold temperatures are expected to start the new week. Highs
  will be in the 40s and lows in the 20s! The chance of reaching
  or exceeding 45 degrees Monday is less than 20% over the
  entire region. There is an 80% chance the north stays in the
  30s for highs Monday.

&&

.DISCUSSION...
Issued at 130 AM CDT Wed Mar 11 2026

The severe weather outlooks is virtually unchanged for the Quad
State area for today with a Slight Risk in place for much of the
area. This will be along and ahead of a cold front passing through
by or around 15-18Z (10am-1pm) over southeast MO and southern IL and
around 18Z-22Z (1pm-5pm) over west KY and southwest IN. It should be
noted that there is still considerable difference in the guidance
with respect to how the storms evolve today, especially with respect
to instability. Instability ahead of the front is progged to
increase to range from around 500 to 1000 J/kg with west to west-
southwest shear values around 30-40kts. The shear vectors somewhat
orthogonal to the front may lead to an increase damaging wind threat
with any bowing segments, while helicity values around 200-300 m2/s2
continue to support a tornado threat. Also in favor of a few spin up
tornadoes will be 0-3km shear vectors progged to be out of the west
around 30-40kts. Mid-level lapse rates aren't too impressive, so
overall hail threat is expected to be fairly low. Dewpoint
temperatures (around 65 degrees) will be supportive of surface based
storms and have been correlated with severe weather in the Quad
State. The timing for the greatest severe weather risk looks to be
late morning into the early afternoon hours with the greatest threat
moving out of the southeast portion of the Quad State by or around 5
pm. Remnant storms (outrunning the front) will move in a bit earlier
in the day, around or just before daybreak this morning and may
produce isolated damaging wind gusts. Depending on how quickly those
move out will have a big impact on destabilization.

Heavy rainfall will may be an issue with the recent heavy rains that
a good portion of the Quad State experienced over the past week.
Rainfall rates around 1 in/hr will be possible in the stronger
thunderstorms; however, the line itself looks to be transient enough
to limit a widespread flood potential.

Outside of any thunderstorm wind gusts will be an increase in
gradient winds ahead of the cold front. In fact, most locations will
see southwest winds around 15-25 mph through this afternoon before
shifting to the west and northwest. The Pennyrile of west KY into
southwest IN may end up seeing strong wind gusts mix down with gusts
to 40 mph possible in those areas. HREF probabilities show around an
80% chance of that happening, which gives plenty of confidence (along
with the meteorology) to support a Wind Advisory through mid to late
afternoon.

After a brief shot of cooler temperatures behind the front tonight
into Thursday (highs in the 50s and low around freezing)
temperatures warm to more seasonable levels Friday through the
weekend with highs in the 60s and 70s. The next strong cold front
will pass through the area Sunday, bringing the next round of
showers and storms. Current thinking is that the better moisture
from the Gulf will struggle to lift far enough north (dewpoints in
the low 50s) to limit overall severe potential. In fact, the
instability associated with that system looks to be fairly marginal,
while shear is forecast to be around 25 kts. Again, it is worth
keeping an eye on, but overall severe threat for Sunday looks
limited at this time. Much colder air will arrive behind that cold
front with much of the area seeing highs in the 30s and 40s for
Monday and lows in the 20s!!

&&

.AVIATION /06Z TAFS THROUGH 06Z THURSDAY/...
Issued at 1208 AM CDT Wed Mar 11 2026

Predominantly VFR conditions at all sites through 15z, except
at KMVN with cigs varying between VFR and MVFR. Scattered to
numerous shra/tsra expected from 10z-13z. Cigs will become MVFR
between 12z-15z. Numerous shra/tsra will return by 15z-17z
accompanied by MVFR vsbys, ending from west to east after 20z.
Winds will be southwest at 10-20kts with gusts of 25-35kts
tonight into Wednesday morning, shifting to the west then
northwest between 18z-23z with the passage of a cold front.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...Wind Advisory from 7 AM CDT /8 AM EDT/ this morning to 4 PM
     CDT /5 PM EDT/ this afternoon for INZ081-082-085>088.
KY...Wind Advisory from 7 AM this morning to 4 PM CDT this
     afternoon for KYZ010-013>016-018>021.

&&

DISCUSSION...KC
AVIATION...RST
Hazardous weather outlook, Mar 11, 3:17 AM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
317 AM CDT Wed Mar 11 2026

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-120830-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
317 AM CDT Wed Mar 11 2026 /417 AM EDT Wed Mar 11 2026/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

A few strong to severe thunderstorms are possible today. Damaging
wind gusts to 60 mph will be the main threat; however, a couple
tornadoes will also be possible along with hail to one inch in
diameter.

Gusty south to southwest winds of 15 to 25 mph with gust to 40 mph
are expected across portions of western Kentucky into southwest
Indiana. Refer to the latest Wind Advisory for the latest details.

River flooding will continue at various points across the area.
Refer to the flood warnings and statements for the latest details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Thunderstorms will be possible Sunday; however, it is too early to
determine if the storms will be severe.

River flooding will continue at various points across the area.
Refer to the flood warnings and statements for the latest details.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather today.

In the hours before

Local storm report, Mar 11, 6:03 AM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
603 AM CDT Wed Mar 11 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 AM     Tstm Wnd Gst     2 E Mount Vernon        38.32N 88.87W
03/11/2026  M52 MPH          Jefferson          IL   AWOS

            AWOS station KMVN Mt Vernon IL.

&&

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 11:16 PM CDTWind AdvisoryPAHGibson, Pike, Posey, Spencer, Vanderburgh, Warrick17 hr
Mar 11, 6:01 AM CDTSevere Thunderstorm WarningPAHPosey44 min
Mar 11, 7:38 AM CDTSpecial Weather StatementPAHGibson, Pike37 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.